MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pericarditis (4448)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Note: field d4.Catalog should be unk_smart touch unidirectional sf.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a smart touch unidirectional sf and the patient experienced pericarditis that required hospitalization.The caller says she has not had pericarditis in a long time using smart touch unidirectional sf and has questioned whether the ngen settings may have caused this; however, there were no specific device malfunctions noted with the ngen.The workflow has always been, posterior: 10second cut off ¿ 50w.Anterior: no time cut off ¿ ablation index target of 400.Pre-flow was set at: 1- 2 sec.Post flow: 0 sec.Ablation was not excessive, and force was reasonable with an average of 5-15g.Additional information was received on 27-mar-2025 which indicated that no intervention was required, however, the patient with pericarditis was re-admitted the next day with chest pain but were discharged within 24 hours.The patient fully recovered.Relevant labs and tests included: echoes showed no effusion, troponins were elevated, ecg showed signs of pericarditis.The physician's opinion on the cause of the adverse event is that it was patient condition related.It was reported that activated clotting time (act) was within range throughout the procedure, physician adheres to 350 for all her pulmonary vein isolations (pvi).It was also noted that the pericarditis was noted prior to ablation, however, it was also reported that the event occurred post procedurally.No error messages observed on biosense webster equipment during the procedure.This event was originally considered non-reportable as there was no indication that the pericarditis required medical or surgical intervention or that the event was life threatening.There was no indication that the event resulted in permanent impairment of a body function or permanent damage to a body structure and there was no report of prolonged hospitalization.It was on 27-mar-2025 that bwi became aware of additional information which changed the reportability to mdr reportable for the prolonged hospitalization.
 
Additional Manufacturer Narrative
On 8-apr-2025, additional information was received indicating the physician uses uni directional f curve catheter.These are the settings she was used to from the uk.Based on this new information, the following information has been updated: field d4.Brand name was updated from ¿smart touch unidirectional sf¿ to ¿thermocool smarttouch¿ field d4.Catalog was updated from ¿see h11.¿ to ¿d133602¿.Field d4.Primary udi number was updated from ¿ (b)(4).Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21733708
Report Number2029046-2025-00985
Device Sequence Number8735487
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK-1 NEEDLE; NGEN PUMP, EU CONFIGURATION; UNK_CARTO 3; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite